Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 7, NWS San Angelo, TX

April 30, 20178 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 30, 2017, 3:32 AM CDT for 8 counties in Texas. It took effect at Apr 30, 2017, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2017, 3:32 AM CDT (08:32 UTC)
In effect from
Apr 30, 2017, 12:00 PM CDT
Expired
Apr 30, 2017, 7:00 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

283 
WWUS74 KSJT 300832
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
332 AM CDT Sun Apr 30 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 7 PM CDT THIS 
EVENING FOR THE BIG COUNTRY...

TXZ049-054-098-099-113-114-127-128-010000-
/O.NEW.KSJT.WI.Y.0007.170430T1700Z-170501T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
332 AM CDT Sun Apr 30 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this
evening. 

* TIMING...Noon to 7 PM. 

* WINDS...Northwest 25 to 35 mph with gusts to 40 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 11:54 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 29, 11:54 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
1154 PM CDT Sat Apr 29 2017

.AVIATION...
/06Z TAFS/

For the first couple hours of the 06Z TAF forecast, scattered
showers and thunderstorms will affect parts of the eastern
third of west central Texas. The KJCT and KBBD sites may
be briefly affected. Cloud ceilings will persist for a few
hours, but with the exception of KABI will remain VFR.
Clearing is expected from southwest to northeast by early
Sunday morning. Gusty northwest winds will continue overnight
and through the day Sunday, with speeds increased from mid-
morning through most of the afternoon. Winds will quickly
diminish during the evening Sunday.

&&

.PREV DISCUSSION... /issued 921 PM CDT Sat Apr 29 2017/

UPDATE...

As of 9 PM, the San Angelo WSR-88D radar shows light returns
entering far western counties. This activity is tied to the main
lift ahead of the upper trough axis and this lift will progress
east across the area overnight. Latest Hi-Res model data shows
only light precipitation overnight, with the best chance for
showers/isolated thunder across northern and eastern sections
of the forecast area. POPs were lowered slighty this update, with
low end chance for the rest of the night (30 to 40 percent).
Precipitation amounts are expected to be light, with most areas
seeing between a trace and a couple tenths of an inch. Gusty
northwest winds will continue overnight into Sunday, with winds
finally diminishing by early Sunday evening. Forecast lows
overnight still look good, so did not make any changes but did
tweak hourly temps this evening to account for current trends.

PREV DISCUSSION... /issued 705 PM CDT Sat Apr 29 2017/

AVIATION...
/00Z TAFS/

Gusty northwest winds will be the prevailing aviation forecast
concern tonight through much of the day Sunday. Occasional gusts
of 30-35 knots are expected at KSJT this evening, with 25-30 knot
gusts at most of the other TAF sites. Wind speeds are expected to
decrease to some extent from Midnight through early Sunday
morning, and then increase from mid-morning Sunday through most of
the afternoon. Winds will quickly diminish on Sunday evening.
Cloud ceilings of 5000-7000 feet will persist into late tonight,
followed by clearing from southwest to northeast by early Sunday
morning. Occasional sprinkles are possible this evening, and a
band of light rain showers will move east into west central Texas
between 800 PM and Midnight.

PREV DISCUSSION... /issued 334 PM CDT Sat Apr 29 2017/

SHORT TERM...
(Tonight and Sunday)

Rain Chances Tonight...

The potential for additional rain will continue tonight, before the
upper system moves east. Models continue to bring an upper-level
disturbance over West Central Texas tonight. The NAM brings the
center of the low aloft out of the Southern Rockies and into the
Southern Plains by sunrise Sunday morning. By that time, showers and
thunderstorms will be well east of our area. The best timing for
showers and thunderstorms tonight will be before midnight. After
midnight, most of the showers and thunderstorms will likely be
confined to an area east of a line from Throckmorton, to Coleman, to
Junction. Plus, as the night progresses, showers will become the
dominate precipitation mode. For Sunday, look for: 1) lots of
sunshine, 2) winds from the northwest, and 3) much cooler afternoon
highs, mainly in the 65 to 73 range.

LONG TERM...
(Sunday Night through Saturday)

Sunday night lows will generally be in the mid 40s with much
warmer temperatures expected for Monday and Tuesday as south to
southwest surface winds return to the area. Highs will be in the
mid 80s to the lower 90s. Another cool front will move across West
Central Texas on Wednesday with a slight chance of showers and
thunderstorms primarily across the eastern third of the area.
Highs on Wednesday will range from the low to mid 70s over the
northern half of the area and the lower 80s over the southern
half. Post-frontal highs on Thursday will be in the 70s. The
forecast will remain dry Thursday through Saturday. Friday and
Saturday highs will warm back into the 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 42  67  46  85 /  40   5   0   0
San Angelo 	 43  72  46  90 /  30   5   0   0
Junction 	 46  73  43  88 /  30   5   0   0
Brownwood 	 45  69  43  86 /  40   5   0   0
Sweetwater 	 39  67  48  85 /  30   5   0   0
Ozona      	 42  72  45  89 /  30   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 29, 3:25 PM CDT, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
325 PM CDT Sat Apr 29 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-302030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
325 PM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms may develop this afternoon and tonight. The main
thunderstorm threat is deadly lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.